Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The rational approximation of functions which are formally defined by a power series expansion


Author: P. Wynn
Journal: Math. Comp. 14 (1960), 147-186
MSC: Primary 65.00; Secondary 30.00
DOI: https://doi.org/10.1090/S0025-5718-1960-0116457-2
MathSciNet review: 0116457
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. Padé, ``Sur la Représentation Aprochée d'une Fonction par des Fractions Rationelles,'' Ann. Ec. Norm. Sup., v. 3, 1892, p. 9.
  • [2] O. Perron, Die Lehre von den Kettenbrüchen, Chelsea, New York, 1950. MR 0037384 (12:254b)
  • [3] H. Wall, Analytic Theory of Continued Fractions, Van Nostrand, New York, 1948. MR 0025596 (10:32d)
  • [4] A. Erdelyi, et al., Higher Transcendental Functions, v. 1, McGraw-Hill, New York, 1953.
  • [5] T. J. Stieltjes, ``Sur la Réduction en Fraction Continue d'une Série Précédant Suivant les Puissances Descendants d'une Variable,'' Ann. Fac. Sci. Toulouse, v. 3, 1889, p. 1. MR 1413851 (97m:01112)
  • [6] H. Rutishauser, ``Verallgemeinerung der Kettenbrüche,'' ZAMM, v. 38, 1958, p. 278. MR 0094621 (20:1134)
  • [7] T. J. Stieltjes, ``Récherches sur les Fractions Continues,'' Ann. Fac. Sci. Toulouse, v. 8, 1894, p. 1-122. MR 1508159
  • [8] A. C. Aitken, ``On Bernoulli's numerical solution of algebraic equations,'' Roy. Soc., Edin., Proc., v. 46, 1925-26, p. 289-305.
  • [9] E. Stiefel, ``Zur Berechnung höhere Eigenwerte Symmetrischer Operatoren mit Hilfe der Schwarzen Konstanten,'' ZAMM, v. 33, 1953, p. 260-262. MR 0059061 (15:471d)
  • [10] H. Rutishauser, Der Quotienten-Differenzen-Algorithmus, Birkhauser Verlag, Basel, Switzerland, 1957. MR 0089499 (19:686b)
  • [11] P. Henrici, ``The quotient difference algorithm,'' NBS Applied Mathematics Series, No. 49, 1958, p. 23-46. MR 0094901 (20:1410)
  • [12] F. L. Bauer, ``The g-algorithm,'' (to appear).
  • [13] R. J. Schmidt, ``On the numerical solution of linear simultaneous equations by an iterative method,'' Phil. Mag., Ser. 7, v. 32, 1941, p. 369. MR 0006231 (3:276d)
  • [14] D. Shanks, ``Non-linear transformations of divergent and slowly convergent sequences,'' Jn. Math. Phys., v. 34. 1955, p. 1-42. MR 0068901 (16:961e)
  • [15] P. Wynn, ``On a device for computing the $ {e_m}({S_n})$ transformation.'' MTAC, v. 10, 1956, p. 91. MR 0084056 (18:801e)
  • [16] J. Barkley Rosser, ``Theory and application of $ \int_0^z {{e^{ - {x^2}}}} dx$ and
    $\displaystyle \int_0^z {{e^{ - {p^2}{y^2}}}} dy\int_0^y {{e^{ - {x^2}}}} dx$
    ,'' ORSD 5861, Mapleton House, Brooklyn, New York, 1948. MR 0027176 (10:267e)
  • [17] G. Frobenius, ``Relationen zwischen den Näherungsbruchen von Potenzreihen,'' Jn. für Math., v. 90, 1881, p. 6.
  • [18] J. H. Müller, ``On the application of continued fractions to the evaluation of certain integrals with specific reference to the incomplete beta function,'' Biometrika, 1920, 22, 21.
  • [19] P. S. Laplace, Traite de Mécanique Céleste, Paris, 1802, 3 livre 10, p. 255.
  • [20] British Association for the Advancement of Science, Mathematical Tables, v. 7, Cambridge University Press, 1939.
  • [21] Yudell L. Luke, ``The Padé table and the $ \tau $-method,'' Jn. Math. Phys., v. 37, 1958, p. 110. MR 0099114 (20:5558)
  • [22] C. Lanczos, ``An iteration method for the solution of the eigenvalue problem of linear differential and integral operators,'' Jn. Res., NBS. v. 45, 1950, p. 255. MR 0042791 (13:163d)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.00, 30.00

Retrieve articles in all journals with MSC: 65.00, 30.00


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1960-0116457-2
Article copyright: © Copyright 1960 American Mathematical Society

American Mathematical Society